Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Developmentally disabled, over weight, paranoia, agitation, short term memory loss. On antipsychotics. Help?

29 yo developmentally disabled adopted daughter, (Hx. precocious puberty age 6, MRI negative, depolupron age 7 - 12), overweight but no other medical problems . Had sudden onset of psychosis (paranoid, aggitated and short term memory loss) lasting 7 days - 4 days were pretty bad, 3 days with improvement each day. Started her mensural period two days after onset of psychotic episode. ED gave her antipsychiotics and Ativan.... only gave her meds for 3 days and she is on nothing now and back to normal mental state. No other paranoia or episodes of pychosis previously.

Took her for medical check up - labs pending. MRI of brain w/o and w/ contrast shows empty sella - otherwise negative.

Birth mother paranoid schizophrenic - so somewhat worried about that possibility - but would seem like late onset?

Now the Q: Can hormonal imbalances cause such a drastic event (very sudden onset of psychosis)? Given that it started a few days before her period and the MRI shows empty sella, does this possible match up for a hormonal imbalance to trigger psychosis?

Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for using health care magic.
I have gone through your summary of history.
Psychological disturbances are usually present during peri menstrual period. it may range of irritation to psychosis.
so the answer to your question is yes that hormonal imbalance can cause these type of symptoms.
but you should consult psychiatrist for detailed evaluation and treatment.
Answered: Mon, 8 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor